Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Vanishing of the third simplicial cohomology group of $l^1(\mathbf{Z}_+)$

Authors: Frédéric Gourdeau and Michael C. White
Journal: Trans. Amer. Math. Soc. 353 (2001), 2003-2017
MSC (2000): Primary 46H20, 46J40; Secondary 43A20, 16E40
Published electronically: January 3, 2001
MathSciNet review: 1813605
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We show that $\mathcal{H}^3(l^1(\mathbf{Z}_+),l^1(\mathbf{Z}_+)')=0$. We first use the Connes-Tzygan exact sequence to prove that this is equivalent to the vanishing of the third cyclic cohomology group $\mathcal{H}C^3(\mathcal{I},\mathcal{I}')$, where $\mathcal{I}$ is the non-unital Banach algebra $l^1(\mathbf{N})$, and then prove that $\mathcal{H}C^3(\mathcal{I},\mathcal{I}')=0$.

References [Enhancements On Off] (What's this?)

  • 1. W.G. Bade, P.C. Curtis Jr., and H.G. Dales, Amenability and weak amenability for Beurling and Lipschitz algebras, Proc. London Math. Soc. (3), 55 (1987), 359-377. MR 88f:46098
  • 2. F.F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, New York, 1973. MR 54:11013
  • 3. H. G. Dales and J. Duncan, Second order cohomology in groups of some semigroup algebras, Banach Algebras `97, Proc. 13th. Internat. Confer. on Banach Algebras, 101-117, Walter de Gruyter, Berlin, 1998. MR 99m:46168
  • 4. A. Ya. Helemskii, The homology of Banach and topological algebras. Kluwer Academic Publishers, Dordrecht, 1989. MR 92d:46178
  • 5. A. Ya. Helemskii, Banach cyclic (co)homology and the Connes-Tzygan exact sequence, J. London Math. Soc., (2) 46, (1992), 449-462. MR 94a:46105
  • 6. B.E. Johnson, Cohomology in Banach algebras, Mem. Amer. Math. Soc., 127 (1972). MR 51:11130
  • 7. B.E. Johnson, Higher-dimensional weak amenability, Studia Math., 123 (1997), 2, 117-134. MR 98f:46046
  • 8. D.G. Northcott, Introduction to homological algebra, Cambridge University Press, 1962. MR 22:9523

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46H20, 46J40, 43A20, 16E40

Retrieve articles in all journals with MSC (2000): 46H20, 46J40, 43A20, 16E40

Additional Information

Frédéric Gourdeau
Affiliation: Département de Mathématiques et de Statistique, Université Laval, Cité Universitaire, Québec, Canada G1K 7P4

Michael C. White
Affiliation: Department of Mathematics, University of Newcastle, Newcastle upon Tyne, NE1 7RU, England

Keywords: Cohomology, Banach algebra
Received by editor(s): September 27, 1999
Published electronically: January 3, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society